MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GLIDEPATH® LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS GLIDEPATH® LONG-TERM HEMODIALYSIS CATHETER
Model Number 5393310
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was not provided, a review of the device history records has not been performed.The return of the device is pending.The investigation is currently underway.
 
Event or Problem Description
It was reported that allegedly the connecting piece from the stylet hub broke off.The component broke while prepping for procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during preparation for dialysis catheter insertion, the connecting piece from the stylet hub allegedly broke off.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: as this complaint has been found to be manufacturing/supplier related, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) is not applicable.Product labeling would not have prevented this issue.Investigation summary: one tunneler and one 31 cm glidepath were returned for evaluation.Gross visual and microscopic evaluations were performed.The investigation is confirmed for broken tunneler tip, as a broken tunneler tip was observed during sample evaluation.The break surfaces of the separated fragment and tunneler tip were smooth and uneven and mild surface damage was observed adjacent to the break.This is a known issue for glidepath tunnelers.The exact root cause for the damaged tunneler could not be determined.However, it is likely that supplier issues may have contributed to reported event.

Brand Name
GLIDEPATH® LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8541901
Report Number3006260740-2019-01131
Device Sequence Number16751833
Product Code MSD
UDI-Device Identifier00801741012204
UDI-Public(01)00801741012204
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5393310
Device Catalogue Number5393310
Device Lot NumberRECX2705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight88